Ok so I'm starting to go through withdrawals and having cravings bad. Still have not heard from the suboxone clinic but hoping today will be the day. Should I try and stay clean or take something and just wait till I hear from them. I have high blood pressure and the withdrawals make it worse so kinda dangoures. This worries me alot can some one tell me what to do should I stay clean and if so does anyone know how to make the withdrawals easier and if not should I just take the opiates and wait till I hear from the clinic
Is it possible to get in contact with your own gp?The high blood presure is dangerous so you should seek advice from professional about wheather to take something until you are called or will that set you back,i know you are determined to quit but you dont want to cause yourself more problems by coming off too quick.
Unless someone else here can say more i would advise for your own safety to check with professional if possible?
What do you have in the opiate department? Anything short-acting? If your Sub clinic calls and gets you in, you may have to wait to start your induction.
Yet if BP is bad, then perhaps you should take a short-acting med.
Sorry I could not be more concise on your question, I just don't know your whole story yet.
Hey Uppy, I can't remember if you were on short acting opiates or methadone. If you are on the short acting opiates and in withdrawal from that, you will have to be off the opiates for around 24 hours before they will let you start subs. You can all your doctor and see if he will give you a medication called Clonidine (aka Catapres) it is a blood pressure med and should help with that and it is ok to use in conjunction with suboxone or before it. The longer you are off the opiates before you start subs, the better. It sometimes works even more quickly in people who wait longer than 24 hours. If you were on methadone, totally different protocol for inducting on to subs, such as you have to be tapered to 30 mgs or less and wait 3 days at least off methadone and you should start on subutex first, to ensure no precip. I put that in there for those who read these answers, but don't post themselves.
The subs will likely relieve your withdrawal in as little as 20 minutes, I have slower metabolism, it took only 45minutes in me, felt good at 1 hour, and fabulous 2 hours after first dose. It can take up to 2 hours for the full effect to be felt, but then you should be great. Don't take it later than around 3 in the afternoon, it could keep you up at night, and drink lots of water, it tends to constipate you. I know you are craving while waiting, DON"T give in or take any benzos, just see if one of your doctors will give you some clonidine, that will help. It would be good if you explained why to him/her, but I understand if you don't want to. The clonidine will lower your blood pressure, and help with anxiety and cravings. If you have to, stay on here and answer questions to distract you and keep up your support. Also, you could google the COWS test ( clinical opiate withdrawal scale) they will give you this test to see how far into withdrawal you are, you have to be at a 26 without cheating in order to start. Hang in there buddy, I'll say some Prayers for ya. Patti
This seems to fall into the realm of medical advice. What were you taking and how much? Were they prescribed by a doctor? If so, you need to get that Dr. on board. If the Suboxone clinic doesn't call you by the end of the day, go to heretohelp.com which is the suboxone website. You can look up your state and find the physicians who are certified to prescribe suboxone. Call them all until they undrstand that you are in a crisis. Tomorrow is Friday, and chances are slim to none that anyone will be available over a weekend. Emergency rooms may give you a "fix" but you will have to start all over again. You have to be in full withdrawal before you can start Suboxone anyway. It is miserable and I don't think I ever had a worse experience than withdrawal. If I had it to do over again, I think I would have spent a few days in-patient or at least had someone stay with me. Until you get a doctor's support, make sure to stay hydrated; not plain water though.
Drink Gatorade (or any sport drink to keep your electrolytes in balance), fruit juices, maybe some soup. Muscle cramps can be severe. I found ice packs at the base of my skull/neck helped somewhat. Keep your nutrition up. Prayer helped me. It won't last forever, but you do need medical support. I came off Oxycodone and Benzodiazepines at the same time. At the time, I did not know benzo withdrawal is very dangerous (I learned that at this website, not from my doctor), and can precipitate seizures. Again, the way you withdraw depends on what you were taking and for how long. Keep us informed. This is a community that cares about you.
I would not start suboxone if you are already detoxing, the worse part of the physical wd is over in 5-7 days then comes the depression and anxiety. You just have to stay positive and keep busy. I am now one month and a day clean without suboxone, I feel that it is good for some people. I know and have read of it working good for alot of people but my experience with it is the wd from subs was worse then the oxy wd and it is just replacing one addiction with another. Try to do it without first and if it is to hard then go on the subs,
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Withdrawal - I have been addicted to vicodin for years, and had even went on suboxone to help
Posted 16 May 2010 • 3 answers
Posted 20 Jun 2010 • 5 answers
I started 24 mg of Suboxone/daily 3 years ago for "cravings" by psyhciatrist. Want to get off -help?
Posted 14 Aug 2010 • 5 answers
Posted 19 Apr 2011 • 4 answers
Posted 11 Jun 2011 • 10 answers